night sweats

have anyone experienced really extreme bad sweat? I mean waking up in the middle of the night totally soaked, your body, pyjamas, sheets, duvet even the matress not once but one night after another. Is this normal? My average temperature is 37.5 but it has been like this since my fibro kicked bad about a couple of years ago now.

I am struggling with stomach problems too. I've got a bad gastritis and not sure if I got rid of the h.pylori, I am just afraid it could be sth serious. Can anyone help? How can I help it? There's no more measures I can take since it's coming from my body temperature at night. I don't notice anything that bad during the day. Please any idea?

11 Replies

oldestnewest
  • I have had really bad night sweats EVERY night for years. It feels like the fires of hell are under my bed. Whilst taking Amitriptyline, it was so much worse that I couldn't sleep at all. I tried cutting it down to lowest dose, but that didn't work, so I stopped taking it.

    It is nothing unusual for me to get up in the night, and with eyes still closed and all the lights out go to the bathroom and have a complete cold wash down. On returning to bed I turn the duvet over, turn the pillow over, move to the other side of the bed, and try again. I haven't worn nightclothes in years - just a pair of cotton knickers to sleep in - with four more pairs piled on the bedside cabinet for changing throughout the night. The cool sprays are very useful,both for spraying yourself, and spraying the bed, as is a bowl of talcum powder with a puff applicator by the bed.

    I have a fan by the bed, and have now had one of those light fittings with fan blades put in. It's rather noisy, but worth it just to cool down.

    For me, this has been going on for 15 years or more, so if it was anything life threatening I think I'd have noticed by now. Nevertheless it might be as well to have a word with your doctor in case it is a side effect of any of your medications, and also to put your mind at rest.

    Hugs

    Em xx

  • Hi

    have you checked your medication , Tramadol among others can cause sweats

    i am going through the change so its all part of my age

    i agree with maladjusted about chatting to your Gp

    take care J

  • If had them but not every night and not as bad as you but I do be soaked and get up to have shower..I can't have anything to thick over me..I get freezing if I sleep out side covers and get to hot if go under just can't get right temp it's horrible hope you find some help someone said there is a pill you can get for menopause that helps you don't have to be menopausal ask Dr xx

  • I have awful night sweats. I thought it was my medication so never mentioned it to doctor, I wake up wet through I have to change my pjs and my hair is so wet I keep my hair very short so I'm lucky . I hate all these side effects of this illness :(

  • My Doctor put me on Venlafaxine 37.5 mg twice daily for night sweats as I was as bad as you. When I got them I read the side affects and it said night sweat....I thought she is taking the p*** but they have worked. Still have a wee bit now and again but nothing like before. Hope this helps xx

  • Hi I began with "night sweats" in my 40's -- just thought it was the menopause starting -- I manage my fibromyalgia symptoms without medication (just an occasional pain killers) so I don't think the sweats are related to medicine. I know fibromyalgia sufferers have difficulty controlling body temperature (freezing cold or boiling hot) so I have always assumed this was the reason. I am continually either throwing off or pulling up the duvet much to my husband's annoyance -- sometimes he will not touch me as he says I feel "burning hot" --I just think it is another part of fibromyalgia. :) xx

  • This temprature control is horrible, i am going through this and have been for some time..10 years or so.... I am going to see my Dr end of this month to see what else i can take to help.

    It has been tral & error with the meds to see what helps.

    I also do the ..hokey cokey with the duvet cover, in out in out &shake it all about & need the bedroom cool. Like you said phlebo to my hubbies annoyance...and too hot to handle..lol.

    I have tried pregabalin. gabapentin and other meds but had to stop them due to very bad side effect, and now take tramadol, 20mg of amytriptaline for pain. I have an under active thyroid so take 110 of levothyroxine wich i had to buid up to as body doesn't seem to like meds.

    My Dr is very good & told me people with fibro are very sensitive to changes & i have to start off with the very low doseage of any new meds & gradualy build them up. hope you are having a good a day as possible, take care...mary.

  • Hi, This has hit a point with me. Ive just gone through 7 nights of this, Bedding, pj's, hair its awful... BUT... i have just come off Gabapentin???? so i put it down to this.. b4 coming off them i had also had a week of migraine and sholder pain, I had to go to A+E the pain was so bad. "That was my method for coming off Gabapentin" To see if I felt any better. Well turns out after another dr's apt I had sinusitis, Ive been on antibiotics for 1 week and the night sweats have stopped!!!, So maybe it was my body's way of fighting the infection???

    Since been off the Gabapentin, I cant tell you how much BETTER I have felt, the fatigue is practically gone, (fingers crossed) it could be coinsidence...

    Watch this space, but i feel better than i have done in months. Pitty I had to research and do this myself because my GP refused a meds review, I had a suspision the meds were not agreeing with me, time will tell.

    xx

  • Oh the dreaded night sweats. Ive had them for a few years now, drives me mad. Its not often it wakes me up during the night, but in the morning, wooooohh, wet patches on the sheet, duvet,pillows and I feel like I've just stepped out of the shower, hair wet and stuck to me (its quite long). It hasn't got a very offensive sweaty smell and I don't get hot.Its just very annoying. My Dr reckons its the anti-depressants Im taking (Sertraline) that causes it. Perhaps its the combinations of meds we take ? You'd thinks that the amount of sweating I do at night, I should be about 6 stone by now ...haha, no chance...I wish.

  • I not only have bad night sweats to where I don't think I get 3 hrs of sleep I go from extreme heat to freezing cold and this happens through out the day as we'll taking off clothes than looking for a warm blanket I can't take

  • Its pretty terrible I also have been having trouble for many years. I was waking up hair leaking wet pillow wet I've now changed my pillow to a memory foam it allows air into the pillow works for me I'm also taking Clonidine

You may also like...